Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 45, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 17, 2016, 9:14 AM CDT for Red River County, Texas. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2016, 9:14 AM CDT (14:14 UTC)
- Expired
- Mar 17, 2016, 10:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Red River County, TX
The radar
The Shreveport radar (KSHV), 175 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 9:25 AM CDT | TSTM WND DMG | Clarksville, TX | WIND DAMAGE REPORTED IN DOWNTOWN CLARKSVILLE THROUGH TOWN |
| Mar 17, 9:35 AM CDT | FUNNEL CLOUD | 4 Nne Annona, TX | LARGE TREE LIMBS DOWN... ROOF DAMAGE TO HOME ON CR 3300 |
| Mar 17, 9:40 AM CDT | TSTM WND DMG | 4 Wsw Clarksville, TX | TREES DOWN ON HWY 37. |
| Mar 17, 9:40 AM CDT | TORNADO | Annona, TX | TORNADO REPORTED HWY 82 AT CR 3210 REPORTED IN ANNONA |
| Mar 17, 9:42 AM CDT | TSTM WND DMG | 3 E Clarksville, TX | TREES DOWN ALONG US 82. REPORTS SHERIFF SCANNER TRAFFIC OF TORNADO ON THE GROUND. |
| Mar 17, 10:08 AM CDT | TSTM WND DMG | Clarksville, TX | ROOF DAMAGE TO SEVERAL BUSINESSES AND JAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 2.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
324
WUUS54 KSHV 171414
SVRSHV
TXC387-171500-
/O.NEW.KSHV.SV.W.0045.160317T1414Z-160317T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 AM CDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL RED RIVER COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 1000 AM CDT
* AT 913 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BAGWELL...OR 8
MILES NORTHWEST OF CLARKSVILLE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...BOXELDER...BAGWELL...DETROIT...AVERY...ANNONA...NEGLEY...
LYDIA AND ENGLISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3380 9525 3371 9475 3339 9475 3355 9531
TIME...MOT...LOC 1413Z 287DEG 38KT 3366 9520
HAIL...1.00IN
WIND...60MPH
$$
131 follow-up statement
766
WWUS54 KSHV 171425
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 AM CDT THU MAR 17 2016
TXC387-171500-
/O.CON.KSHV.SV.W.0045.000000T0000Z-160317T1500Z/
RED RIVER TX-
925 AM CDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR CENTRAL RED RIVER COUNTY...
AT 924 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLARKSVILLE...
MOVING EAST SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...BOXELDER...BAGWELL...AVERY...ANNONA...NEGLEY...LYDIA AND
ENGLISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3378 9514 3371 9475 3339 9475 3357 9521
TIME...MOT...LOC 1424Z 287DEG 38KT 3362 9506
HAIL...1.00IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 6:59 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 17, 6:59 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 659 AM CDT THU MAR 17 2016 .AVIATION... A WEAK SFC FRONT EXTENDS FROM CNTRL TX ESE INTO DEEP E TX AND CNTRL LA THIS MORNING...WITH THE BNDRY EXPECTED TO REMAIN NEARLY STATIONARY OR DRIFT SLIGHTLY N TODAY TO NEAR/JUST S OF THE I-20 CORRIDOR. MVFR CIGS HAVE DEVELOPED OVER N AND ECNTRL TX NEAR THIS FRONT THIS MORNING...AND WILL AFFECT THE TYR/GGG TERMINALS THIS MORNING BUT MAY SCATTER OUT/LIFT BY LATE MORNING. AREAS OF VLIFR CIGS/FG HAVE DEVELOPED OVER SE TX/SRN AND CNTRL LA...INCLUDING THE LFK TERMINAL CLOSER TO THE FRONT...AND COULD LINGER THROUGH MUCH OF THE MORNING BEFORE LIFTING. SHOULD SEE SCT CONVECTION DEVELOP/SPREAD E FROM N TX ALONG/N OF THE FRONT TODAY...AFFECTING THE AREA TERMINALS LATER THIS MORNING THROUGH MUCH OF THE AFTERNOON. GIVEN THE LOW CONFIDENCE OF COVERAGE/TIMING...HAVE PREVAILED MENTION OF VCTS FOR THE AFFECTED TERMINALS...WITH THE CONVECTION EXPECTED TO DIMINISH FROM W TO E LATER THIS AFTERNOON/EVENING. ADDITIONAL REDEVELOPMENT WILL BE POSSIBLE NEAR THE FRONT OVERNIGHT...AS THE FRONT LIFTS SLOWLY N TO THE I-20 CORRIDOR. CIGS SHOULD BECOME LOW MVFR/IFR NEAR/S OF THE FRONT LATE...WITH AREAS OF FG AGAIN POSSIBLE MAINLY OVER DEEP E TX/NCNTRL LA. ENE WINDS 6-10KTS TODAY WILL BECOME E AND DIMINISH TO LESS THAN 5KTS AFTER 00Z. /15/ && .PREV DISCUSSION... /ISSUED 246 AM CDT THU MAR 17 2016/ DISCUSSION... A WEAK SURFACE BOUNDARY EXTENDING ACROSS DEEP EAST TEXAS TOWARD MONROE WILL BE THE FOCUS FOR CONVECTION LATER TODAY. DESPITE MAINLY ZONAL FLOW ACROSS THE REGION...AN UPPER-LEVEL DISTURBANCE MOVING ACROSS THE REGION IN THE VICINITY OF THE NEARLY STATIONARY FRONTAL BOUNDARY WILL GENERATE SUFFICIENT LIFT TO ALLOW FOR SHOWERS AND THUNDERSTORMS. INSTABILITY WILL BE ENHANCED BY SUFFICIENT MOISTURE SOUTH OF THE FRONTAL BOUNDARY. THE MAIN THREAT WILL BE HAIL...WITH DAMAGING WINDS A SECONDARY THREAT. THE STRONGEST CONVECTION WILL LIKELY OCCUR DURING THE AFTERNOON HOURS AS THE BOUNDARY LAYER DESTABILIZES. RAINFALL TOTALS WILL AVERAGE AN INCH OR LESS TODAY MAINLY ALONG AND SOUTH OF INTERSTATE 20. HOWEVER...ISOLATED AMOUNTS OF AS HIGH AS 2 INCHES MAY BE POSSIBLE IN THE STRONGER CONVECTION ACROSS PORTIONS OF NORTH-CENTRAL AND NORTHEAST LOUISIANA. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH THE REMAINDER OF THE WORK WEEK INTO THE EARLY PART OF THE WEEKEND DUE TO THE LINGERING FRONTAL BOUNDARY PARKED ALONG AND SOUTH OF INTERSTATE 20. NORTHWEST FLOW BEHIND A LONGWAVE TROUGH TO BUILD ACROSS THE REGION ON SATURDAY ALLOWING FOR IMPROVING CONDITIONS. MUCH COOLER TEMPERATURES EXPECTED LATE IN THE WEEKEND THROUGH THE EARLY PART OF THE WORK WEEK WITH HIGHS IN THE 50S AND 60S AND LOWS IN THE 30S AND 40S. OTHERWISE...A GRADUAL WARMING TREND EXPECTED THROUGH THE MIDDLE OF THE WORK WEEK. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 56 70 49 / 30 40 50 50 MLU 76 55 71 50 / 20 40 40 50 DEQ 72 49 64 43 / 20 40 40 40 TXK 73 52 66 45 / 20 40 40 40 ELD 74 51 67 47 / 10 40 40 40 TYR 74 57 70 47 / 30 50 40 50 GGG 75 56 70 48 / 30 50 40 50 LFK 78 61 75 53 / 40 50 50 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Mar 17, 6:00 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT THU MAR 17 2016 ARZ050-051-059>061-070>073-LAZ001>006-012>014-021-OKZ077-TXZ096- 097-108>112-124>126-137-138-181100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE- JACKSON-OUACHITA-CALDWELL-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-GREGG-HARRISON- 600 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN UPPER-LEVEL DISTURBANCE MOVES ACROSS THE REGION. RAINFALL AMOUNTS WILL GENERALLY AVERAGE AROUND A TENTH TO A QUARTER OF AN INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ACROSS THE REGION THROUGH EARLY SATURDAY MORNING. ADDITIONAL RAINFALL AMOUNTS WILL GENERALLY RANGE FROM A QUARTER INCH OR LESS ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. LAZ010-011-017>020-022-TXZ136-149>153-165>167-181100- DE SOTO-RED RIVER-SABINE-NATCHITOCHES-WINN-GRANT-LA SALLE-SMITH- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 600 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME STORMS COULD BE SEVERE DURING THE AFTERNOON HOURS WITH HAIL AND DAMAGING WINDS THE MAIN THREAT. RAINFALL TOTALS WILL AVERAGE AROUND A HALF AN INCH OR LESS. LOCALLY HIGHER AMOUNTS MAY BE POSSIBLE IN THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY SATURDAY MORNING. ADDITIONAL RAINFALL AMOUNTS OF A HALF AN INCH OR LESS CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THROUGH TONIGHT. 05
In the hours before
Special weather statement, Mar 17, 9:02 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
902 AM CDT THU MAR 17 2016
TXZ096-171445-
RED RIVER TX-
902 AM CDT THU MAR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RED RIVER COUNTY UNTIL
945 AM CDT...
AT 902 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BLOSSOM...OR 15 MILES EAST OF PARIS...MOVING EAST SOUTHEAST AT
45 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...BAGWELL...DETROIT...AVERY...ANNONA...WOODLAND...NEGLEY...
LYDIA...BRYARLY AND ENGLISH.
LAT...LON 3386 9531 3372 9474 3371 9475 3344 9475
3362 9531
TIME...MOT...LOC 1402Z 287DEG 38KT 3372 9529
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 9:02 AM CDT | Special Weather Statement | SHV | Red River | 43 min |
| Mar 17, 9:43 AM CDT | Tornado Warning | SHV | Bowie, Red River | 32 min |
| Mar 17, 10:12 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 48 min |
| Mar 17, 11:34 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus | 41 min |
| Mar 17, 12:45 PM CDT | Special Weather Statement | SHV | Smith | 45 min |
| Mar 17, 1:54 PM CDT | Special Weather Statement | SHV | Harrison | 51 min |
| Mar 17, 2:35 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 55 min |
| Mar 17, 3:09 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 51 min |
| Mar 17, 3:56 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.